Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Zonegran

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 01-22-2010, 01:39 AM
flymice flymice is offline
Junior Member
 
Join Date: Jan 2010
Posts: 1
Default bad, sad withdrawal

zonegran, withdrawal, sadness, depression, desperate, hopelessness,

My wife was taking zonegran for neuropathic pain (pudendal nerve during child birth 7 years ago). Zonegran works wonders for some people, but its side effects can be wide ranging. It caused too many GI problems and foggyness for my wife, so she slowly weaned herself from 75mg (a low dose) to 50mg then 25mg over a period of ~4 months.

Her worst side effect occurred two days after she took her last pill. I am sure this is very rare- her neurologist refused to believe me- but it is so severe, I want people to be able to search and find this on the web. This one comment saved us:

"I took myself off Zonegran. Warn anyone planning on geting off Zonegran that they hould have a doctor's help. The withdrawal had potentially dangerous side effects. Somewhere in the literature I read that there may be "abnormal thoughts" but there was an incredibly sadness that overtook me and I actually slit my wrists. This is not my type of behaviour at all... I cringe at nicking my legs if I shave them, so it was quite out of character. The sadness and hoplessness were overwhelming, beyond depression. It passed after a couple of days, but was very dangerous to do on my own. Now I am more myself and feel quite well and am so glad to be free of
Zonegran. Please advise anyone not withdraw without a physicians help. Name supplied."

from this site: http://www.rsdalert.co.uk/drugs/Zonegran.htm

This comment really saved us- we knew it was the zonegran that was causing her terrible depression even though the neurologist and psychiatrist said there was no way it could be.

She has had nerve pain in her rectum for 7 years. Even in when she was in the worst, unbearable pain I have not seen her in this deep of a depression for so long.

A resolution was somewhat easy, and further proved it was the zonegran withdrawal. She took half of a 25mg capsule (opened and dumped half) yesterday- a big improvement in just a couple of hours. Today she took put part of the capsule contents on her finger and ingested it when she felt it coming back. An amazingly quick recovery- we will do this for the next several days.

She is very ready to get off zonegran- it was not a good experience for us while both increasing and reducing the dose.
Reply With Quote
Reply

Bookmarks

Tags
depression, desperate, sadness, withdrawal, zonegran

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:09 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.